Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 102, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 23, 2008, 6:42 AM CDT for Craig County, Oklahoma. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2008, 6:42 AM CDT (11:42 UTC)
- Expired
- Jun 23, 2008, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Craig County, OK
The radar
The Tulsa radar (KINX), 77 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 6:50 AM CDT | FLASH FLOOD | Vinita, OK | STREET FLOODING IN TOWN OF VINITA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2107 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 231145
FFWTSA
OKC035-231545-
/O.NEW.KTSA.FF.W.0102.080623T1142Z-080623T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
642 AM CDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAIG COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1045 AM CDT
* AT 639 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AREAS OF THUNDERSTORMS WITH HEAVY RAIN ACROSS CRAIG
COUNTY...MOVING SOUTHEAST AT 19 MPH. RADAR INDICATES THAT 1 TO 2
INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE
POSSIBLE THROUGH 1045 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...VINITA...BIG CABIN AND KETCHUM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3698 9504 3695 9501 3685 9500 3660 9500
3659 9501 3652 9502 3652 9532 3660 9533
3660 9543 3694 9543 3695 9541 3699 9541
3699 9504
TIME...MOT...LOC 1142Z 319DEG 16KT 3666 9520
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:37 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 23, 3:37 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 337 AM CDT MON JUN 23 2008 .DISCUSSION... LARGE BAND OF ELEVATED THUNDERSTORMS CONTINUE ACROSS SOUTHEAST KANSAS...EXTENDING INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS IN REGION OF STRONG ISENTROPIC LIFT. THUNDERSTORM CLUSTERS ON WESTERN EDGE OF CONVECTIVE BAND STRUGGLING TO MAINTAIN ORGANIZATION AS WARM 850 MB TEMPS ADVECT IN STRONGER CAPPED LOW LEVEL AIR MASS. STILL A LIMITED SEVERE THREAT FOR THE NEXT FEW HOURS...PRIMARILY ACROSS CARROLL COUNTY AND VICINITY. TRYING TO GAUGE PRECIP COVERAGE AFTER 12Z STILL REMAINS SOMEWHAT DIFFICULT ...HOWEVER GENERALLY WENT SIGNIFICANTLY HIGHER THAN MAV GUIDANCE NORTHEAST OF A BVO/FYV LINE. GFS CONTINUES TO DEVELOP THUNDERSTORM COMPLEX TOO FAR TO THE NORTHEAST AND DOESNT HAVE A GOOD HANDLE ON ONGOING PRECIPITATION. KEPT SLIGHT CHANCE POPS ACROSS NORTHERN ZONES THIS AFTERNOON AS ISOLATED THUNDERSTORMS COULD REDEVELOP ALONG ANY RESIDUAL OUTFLOW BOUNDARIES/DIFFERENTIAL HEATING AREAS DUE TO CLOUD COVER. REST OF FORECAST REMAINS PRETTY BENIGN AS UPPER RIDGE BEGIN TO BUILD IN FROM THE SOUTHWEST WITH A SLOW WARMING TREND. DID KEEP MAINLY SLIGHT CHANCE POPS IN THE FORECAST ACROSS NORTHERN ZONES SIMILAR TO THE MEX GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... TUL 93 71 94 73 / 20 20 10 10 FSM 92 68 94 70 / 20 10 10 10 MLC 94 69 93 71 / 0 10 10 0 BVO 93 65 94 68 / 30 20 10 10 FYV 86 63 90 65 / 60 10 10 10 BYV 85 65 89 68 / 60 10 10 10 MKO 92 67 93 69 / 20 10 10 10 MIO 87 67 91 70 / 60 30 10 10 F10 93 68 93 69 / 10 10 10 10 HHW 94 69 94 71 / 0 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....12
Hazardous weather outlook, Jun 23, 4:56 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 AM CDT MON JUN 23 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 456 AM CDT MON JUN 23 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...EARLY THIS MORNING. DISCUSSION... A NORTHWEST TO SOUTHEAST BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR TO THE NORTH OF A PONCA CITY TO TULSA TO MUSKOGEE TO FORT SMITH LINE THIS MORNING. WHILE THE THUNDERSTORMS HAVE WEAKENED SINCE EARLIER THERE IS A LIMITED CHANCE OF A SEVERE THUNDERSTORM OR TWO DURING THE EARLY MORNING HOURS. THESE THUNDERSTORMS SHOULD DISSIPATE BY LATE MORNING. LATER TODAY...BOUNDARIES LEFT OVER FROM THIS MORNINGS CONVECTION MAY TRIGGER ISOLATED THUNDERSTORMS. WITH STRONG HEATING EXPECTED A SEVERE THUNDERSTORM OR TWO MAY OCCUR THIS AFTERNOON OR EVENING PRIMARILY NEAR THE KANSAS BORDER. THIS THUNDERSTORM ACTIVITY SHOULD DIMINISH AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HIGH PRESSURE ALOFT WILL BUILD INTO THE AREA THE NEXT FEW DAYS EFFECTIVELY PUTTING A LID ON THUNDERSTORM DEVELOPMENT. THE NEXT CHANCES OF THUNDERSTORMS WILL BE TOWARD NEXT WEEKEND AS A COLD FRONT TRIES TO MOVE INTO THE AREA AND STALLS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 23, 12:43 AM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1243 AM CDT MON JUN 23 2008
OKZ058-063-230615-
DELAWARE OK-OTTAWA OK-
1243 AM CDT MON JUN 23 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN DELAWARE AND OTTAWA
AT 1243 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES WEST OF CARDIN...MOVING SOUTHEAST AT 23 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...
FAIRLAND...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN AND PICHER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3688 9461 3660 9461 3656 9466 3690 9501
3695 9501 3698 9504 3700 9504 3700 9478
TIME...MOT...LOC 0543Z 316DEG 20KT 3699 9495Special weather statement, Jun 23, 1:11 AM CDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
111 AM CDT MON JUN 23 2008
OKZ057-058-230715-
CRAIG OK-OTTAWA OK-
111 AM CDT MON JUN 23 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CRAIG AND OTTAWA
AT 111 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES NORTHWEST OF COMMERCE...MOVING SOUTHEAST AT 24 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MIAMI...
COMMERCE...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...
QUAPAW...CARDIN AND PICHER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 AM CDT.
LAT...LON 3699 9461 3684 9461 3670 9488 3700 9515
3700 9514 3700 9462
TIME...MOT...LOC 0611Z 315DEG 20KT 3700 9505Special weather statement, Jun 23, 6:36 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
636 AM CDT MON JUN 23 2008
OKZ060>062-067-231230-
MAYES OK-ROGERS OK-TULSA OK-WAGONER OK-
636 AM CDT MON JUN 23 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WAGONER...ROGERS...TULSA AND MAYES
AT 636 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM OOLOGAH TO TULSA...MOVING EAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...TULSA...
CLAREMORE...INOLA...CATOOSA...VERDIGRIS...TIAWAH...FOYIL...OOLOGAH...
BUSHYHEAD...JENKS...BROKEN ARROW...PORTER...COWETA...ONETA...PRYOR...
MAZIE AND CHOUTEAU.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3636 9512 3584 9544 3601 9599 3653 9572
TIME...MOT...LOC 1136Z 289DEG 22KT 3642 9565 3602 9590The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:43 AM CDT | Special Weather Statement | TSA | Ottawa | 32 min |
| Jun 23, 1:11 AM CDT | Special Weather Statement | TSA | Ottawa | 64 min |
| Jun 23, 1:37 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 36 min |
| Jun 23, 6:36 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 54 min |
| Jun 23, 7:39 AM CDT | Flash Flood Warning | TSA | Wagoner | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.